MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / VORTEX; PORT & CATHETER, IMPLANTED
Catalog Number H787PSAX10I0
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the device was not returned for evaluation, x-rays were provided and the investigation into this event is on-going.Upon completion of the investigation a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, catheter split/broke in patient and was removed on (b)(6) 2017.Port had been placed on (b)(6) 2017 by dr.(b)(6).The initial x-ray after the port placement showed the catheter in one piece.No sample will be returned, however x-rays of the device prior to removal were provided.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The august 2017 angiodynamics complaint report was reviewed for the vortex port (triumph) product family and the failure mode "catheter detached (from port)." no adverse trends were indicated.The used device was not returned to angiodynamics, however x-ray images were provided.Based on the x-rays supplied from the hospital, the complaint of "catheter detached from port" is deemed confirmed.A potential root cause for the catheter detaching from the port may be that responsible employees failed to properly assemble the device per angiodynamics' procedures, and did not identify the non-conforming unit during their inspections.(this device is supplied to the end user with the catheter already attached to the port.).The operator involved in performing the procedures, according to the dhr, is no longer employed by angiodynamics, however had been trained at the time of employment.The instructions for use provided with the device include instructions on port placement, usage, and potential complications.((b)(4)).

Brand Name
ANGIODYNAMICS / VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6858985
Report Number1056436-2017-00102
Device Sequence Number10886453
Product Code LJT
UDI-Device IdentifierH787PSAX10I0
UDI-PublicH787PSAX10I0
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K010189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2022
Device Catalogue NumberH787PSAX10I0
Device Lot Number5160302
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;